Lopid and Weight Gain
While weight gain is not a known Lopid side effect, there are numerous things you can do if you are taking Lopid and weight gain does occur. Among other things, you can eat a low-cholesterol diet with lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products. A diet low in saturated fats, trans fats, cholesterol, salt, and added sugars can also be helpful. Limiting your alcohol intake and getting at least 30 minutes of physical activity per day on most days of the week may also help reduce any weight gain you experience while taking Lopid.
While weight gain is a side effect of some cholesterol medications, it is not a known side effect of Lopid® (gemfibrozil).
If you are noticing a weight gain with Lopid, there are some things that you can do. These include:
- Eating a low-cholesterol diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nutso Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Getting regular physical activity for at least 30 minutes per day on most days of the week.
- Limiting your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)
You should also talk to your healthcare provider if you are noticing a weight gain with Lopid. He or she can give you additional suggestions for dealing with it.